MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient¿s right eye due to dysphotopsia.It was indicated that the symptoms persisted for one year.There was no delay in procedure and no medical or surgical intervention required.The procedure completed successfully using a non-johnson and johnson lens of +20.5 diopter.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Weight, ethnicity: unknown, information was requested but not available.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2022 and (b)(6) 2023.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: in review, it was noticed that an incorrect date (feb 1, 2023) was inadvertently entered in the section "d9" of the initial mdr report.The information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a non- johnson & johnson lens case.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received cut in half and one haptic was bent and had a detached portion.The lens was cleaned and, no issues that could cause or contribute to the complaint issues were identified.Based on the return condition of the lens, no further product evaluation could be performed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16308581
Report Number3012236936-2023-00272
Device Sequence Number6792007
Product Code HQL
UDI-Device Identifier05050474529038
UDI-Public(01)05050474529038(17)261029
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale